MAUDE Adverse Event Report: STRYKER SPINE-US VLIFT INSIDE SHAFT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-US VLIFT INSIDE SHAFT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 48300210
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/21/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the vlift inside shaft broke intra-operatively.Surgery was successfully completed with a 15 minute delay.No adverse consequences or medical intervention were reported.
 
Additional Manufacturer Narrative
The knob is confirmed to be fractured off the shaft of the inserter.Marks on the knob indicate that excessive force may have been used on the device.Device and complaint history records were reviewed for this lot, and no relevant manufacturing issues or similar complaints were identified.Vlift instructions for use: for instruments designed for reuse - the life of the instrument depends on the number of times they are used as well as the precautions taken in handling, cleaning and storage.Great care must be taken of the instruments to ensure that they remain in good working order.Instruments should be examined for wear or damage by doctors and staff in operating centers prior to surgery.The most likely root cause of the reported event is fatigue, which was likely a combination of reverse bending and rotational bending as well as device age.
 
Event or Problem Description

Brand Name
VLIFT INSIDE SHAFT
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
Manufacturer (Section G)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR   33610
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key13011943
Report Number0009617544-2021-00234
Device Sequence Number13907576
Product Code LXH
UDI-Device Identifier07613327267020
UDI-Public07613327267020
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48300210
Device Catalogue Number48300210
Device Lot Number194750
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/01/2021
Supplement Date Received by Manufacturer03/03/2022
Initial Report FDA Received Date12/15/2021
Supplement Report FDA Received Date04/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/25/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown